MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The core wire of the device was found broken, fractured.The findings meet us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of the inferior mesenteric artery (ima), when the target vessel was accessed and two 3mm x 8cm galaxy g3 coils (gly120308, 30641989) were inserted into the carnelian marvel microcathete (mc).The zip part of the introducer sheaths were opened and leaked from the side.The complaint products became unusable and were replaced with another coil.There was no negative impact to the patient.A continuous flush was not done.Initially, the patient was undergoing stentgraft.Blood from the ima had been flowed into the aneurysm.The origin part of ima was accessed with using a marvel-high flow and a marvel.Additional information received indicated that there was no resistance was encountered during advancement of the coil through the mc.It was no not necessary to remove the microcatheter.A non-sterile galaxy g3 3mm x 8cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the core wire of the galaxy g3 3mm x 8cm (gly120308/ 30641989) was noted to have multiple damages.The introducer was inspected along its entire length and no damages were found on it.The re-sheathing tool was found broken in two.No other damages or anomalies were observed on the device during the visual inspection.Under microscopic magnification, the embolic coil was found to be in good condition outside of the introducer (i.E., no kinks, elongations, or non-concentric loops).The copper wire was found to be broken, and the outer insulation was peeling off from the core wire component.No other damages were found.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.The damages as observed on the core wire component were not originally reported in the complaint.With the limited information available, the root cause of such damages remains unknown.The complaint documented that no resistance occurred during the procedure, however it is also noted that continuous flush was not done, which might have caused some force to be inadvertently exerted on the device, which can result on the core wire and resheathing tool damages.Subsequently, these damages might have caused the introducer not to close properly and start to leak as mentioned in the event.Due to these findings, the customer complaint was able to be confirmed.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the micro coil as it is advanced into the infusion microcatheter.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization of the inferior mesenteric artery (ima), when the target vessel was accessed and two 3mm x 8cm galaxy g3 coils (gly120308, 30641989) were inserted into the carnelian marvel microcathete (mc).The zip part of the introducer sheaths were opened and leaked from the side.The complaint products became unusable and were replaced with another coil.There was no negative impact to the patient.A continuous flush was not done.Initially, the patient was undergoing stentgraft.Blood from the ima had been flowed into the aneurysm.The origin part of ima was accessed with using a marvel-high flow and a marvel.Additional information received indicated that there was no resistance was encountered during advancement of the coil through the mc.It was no not necessary to remove the microcatheter.Based on the product analysis of one of the galaxy g3 coils received, the core wire was found broken, fractured.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15183498
Report Number3008114965-2022-00529
Device Sequence Number5847560
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot Number30641989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARNELIAN MARVEL MICROCATHETER; GALAXY G3 3MM X 8CM
Patient SexUnknown